MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE

DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Model Number 232300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: synthes rep.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes depuy mitek reports an event in (b)(6) as follows: it was reported by the sales rep via phone the during an acl procedure about a 1 cm portion of the nitinol guidewire of the customer's acl disposable kit broke off in the patient while implanting a screw.The sales rep stated that the broken piece is lodged in the patient's femoral bone and that the surgeon made the decision to leave it in the patient.The procedure was at the end and been completed with the device before the issue occurred with no surgical delay the case.The sales rep stated that the other portion of the broken nitinol wire was discarded by the customer.This report is for one (1) acl acc disposables kit *ea.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: udi: (b)(4).Investigation summary: the complaint device is not being returned, one part of the product was implanted in the patient and the remaining part was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.The sales rep stated that the patient had hard bone which might have caused difficulty for the screw to advance resulting in breakage, therefore is a possible root cause of the reported issue.However without the return of the complaint device, and no further information provided we cannot determine a definitive root cause.No nonconformances were identified for this part-lot number combination per qlik query executed 08/26/2019.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that patient had hard bone.

Common Device Name
ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8893301
Report Number1221934-2019-57985
Device Sequence Number1617712
Product Code LXH
UDI-Device Identifier10886705011117
UDI-Public(01)10886705011117
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number232300
Device Catalogue Number232300
Device Lot Number2L06522
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;